Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 14, NWS Pueblo, CO

April 23, 200817 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Apr 23, 2008, 3:10 PM MDT for 17 counties in Colorado. It took effect at Apr 24, 2008, 3:24 AM MDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 23, 2008, 3:10 PM MDT (21:10 UTC)
In effect from
Apr 24, 2008, 3:24 AM MDT
Expired
Apr 24, 2008, 9:00 PM MDT
In force
18 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2130 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 232110
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
310 PM MDT WED APR 23 2008

...RED FLAG WARNING IS IN EFFECT THIS EVENING FOR FIRE WEATHER
ZONES 222...AND 224 THROUGH 233...INCLUDING THE SAN LUIS
VALLEY...FREMONT...EL PASO...PUEBLO... HUERFANO...LAS
ANIMAS...CROWLEY AND OTERO COUNTIES...AND THE SANGRE DE CRISTO AND
WET MOUNTAINS BELOW 8000 FEET...AND THE WET MOUNTAIN VALLEY...
FROM NOON TO 10 PM MDT WEDNESDAY...FOR LOW HUMIDITIES...STRONG
WIND GUSTS...HIGH HAINES AND DRY FUELS...

...RED FLAG WARNING IS EFFECT THURSDAY AFTERNOON AND EVENING FOR
FIRE WEATHER ZONES 222...AND 224 THROUGH 233...INCLUDING THE SAN
LUIS VALLEY...FREMONT...EL PASO...PUEBLO... HUERFANO...LAS
ANIMAS...CROWLEY AND OTERO COUNTIES...AND THE SANGRE DE CRISTO AND
WET MOUNTAINS BELOW 8000 FEET...AND THE WET MOUNTAIN VALLEY...
FROM NOON TO 10 PM MDT WEDNESDAY...FOR LOW HUMIDITIES...STRONG
WIND GUSTS...HIGH HAINES AND DRY FUELS...

.STRONG GUSTY WINDS WILL CONTINUE THIS EVENING ACROSS THE SAN LUIS
VALLEY...THE SOUTHERN MOUNTAIN REGION...AND THE I-25 CORRIDOR. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND
ALONG WITH DRY FUELS IN PLACE...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THESE AREAS.

SIMILAR WEATHER CONDITIONS WILL BE IN PLACE ACROSS THE AREA ON
THURSDAY...CREATING CRITICAL FIRE WEATHER CONDITIONS DUE TO LOW
RELATIVE HUMIDITY AND STRONG WINDS.

COZ222-224>233-241315-
/O.UPG.KPUB.FW.A.0011.080424T1800Z-080425T0300Z/
/O.NEW.KPUB.FW.W.0014.080424T1800Z-080425T0300Z/
/O.CON.KPUB.FW.W.0013.000000T0000Z-080424T0400Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
310 PM MDT WED APR 23 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. 

THE RED FLAG WARNINGS FOR THIS EVENING AND ON THURSDAY ARE IN EFFECT
FOR THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000 FEET...THE
WET MOUNTAIN VALLEY...AND ALSO INCLUDES FREMONT...EL
PASO...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY AND OTERO
COUNTIES.

STRONG GUSTY WINDS WILL CONTINUE THIS EVENING ACROSS THE SAN LUIS
VALLEY...THE SOUTHERN MOUNTAIN REGION...AND THE I-25 CORRIDOR THIS
AFTERNOON AND CONTINUE THROUGH THE EARLY EVENING. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND
ALONG WITH DRY FUELS IN PLACE...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THESE AREAS.

WINDS ON THURSDAY WILL INCREASE QUICKLY IN THE LATE MORNING WITH
CRITICAL FIRE WEATHER CONDITIONS DEVELOPING BY NOON. WINDS WILL BE
STRONG AND GUSTY WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT
OVER A LARGE AREA THAT WILL LAST INTO THURSDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
4 follow-up statements
000 
WWUS85 KPUB 240336
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
936 PM MDT WED APR 23 2008

...RED FLAG WARNING IS EFFECT THURSDAY AFTERNOON AND EVENING FOR
FIRE WEATHER ZONES 222...AND 224 THROUGH 233...INCLUDING THE SAN
LUIS VALLEY...FREMONT...EL PASO...PUEBLO... HUERFANO...LAS
ANIMAS...CROWLEY AND OTERO COUNTIES...AND THE SANGRE DE CRISTO AND
WET MOUNTAINS BELOW 8000 FEET...AND THE WET MOUNTAIN VALLEY...
FROM NOON TO 10 PM MDT WEDNESDAY...FOR LOW HUMIDITIES...STRONG
WIND GUSTS...HIGH HAINES AND DRY FUELS...

.STRONG GUSTY WINDS WILL REDEVELOP ON THURSDAY ACROSS THE SAN LUIS
VALLEY...THE SOUTHERN MOUNTAIN REGION...AND THE I-25 CORRIDOR. IN
ADDITION...RELATIVE HUMIDITY VALUES WILL BE BELOW 15 PERCENT AND
ALONG WITH DRY FUELS IN PLACE...WILL CREATE CRITICAL FIRE WEATHER
CONDITIONS ACROSS THESE AREAS.

COZ222-224>233-241945-
/O.EXP.KPUB.FW.W.0013.000000T0000Z-080424T0400Z/
/O.CON.KPUB.FW.W.0014.080424T1800Z-080425T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
936 PM MDT WED APR 23 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. 

A RED FLAG WARNING WILL GO INTO EFFECT ONCE AGAIN FROM 12 PM TO 9
PM MDT ON THURSDAY.

THE RED FLAG WARNING IS IN EFFECT FOR THURSDAY FOR THE SANGRE DE
CRISTO AND WET MOUNTAINS BELOW 8000 FEET...THE WET MOUNTAIN
VALLEY...AND ALSO INCLUDES FREMONT... EL PASO...PUEBLO...
HUERFANO...LAS ANIMAS...CROWLEY AND OTERO COUNTIES.

WINDS ON THURSDAY WILL INCREASE QUICKLY IN THE LATE MORNING WITH
CRITICAL FIRE WEATHER CONDITIONS DEVELOPING BY NOON. WINDS WILL BE
STRONG AND GUSTY WITH RELATIVE HUMIDITY DROPPING BELOW 15 PERCENT
OVER A LARGE AREA THAT WILL LAST INTO THURSDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

HODANISH
000 
WWUS85 KPUB 240924
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
324 AM MDT THU APR 24 2008

...RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 222...AND
224 THROUGH 233...INCLUDING THE SAN LUIS VALLEY...FREMONT...EL
PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY AND OTERO
COUNTIES...AND THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000
FEET...AND THE WET MOUNTAIN VALLEY...FROM NOON MDT TODAY TO 9 PM
MDT TONIGHT...FOR LOW HUMIDITIES...BREEZY TO VERY WINDY
CONDITIONS...HIGH HAINES AND DRY FUELS...

...RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 234 THROUGH
237...INCLUDING KIOWA...BENT...PROWERS...AND BACA COUNTIES...FROM
3 PM MDT TODAY TO 9 PM MDT TONIGHT...FOR LOW HUMIDITIES...BREEZY
TO VERY WINDY CONDITIONS...HIGH HAINES AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR MUCH OF SOUTH CENTRAL...EAST CENTRAL...AND EXPANDED INTO THE
FAR SOUTHEAST COLORADO PLAINS THIS AFTERNOON THROUGH EVENING. A
WEATHER SYSTEM IS FORECAST TO MOVE THROUGH COLORADO AND BRING WITH
IT BREEZY TO VERY WINDY CONDITIONS...LOW HUMIDITY VALUES...ABOVE
AVERAGE TEMPERATURES...AND AN UNSTABLE ATMOSPHERE.

COZ234>237-250130-
/O.EXB.KPUB.FW.W.0014.080424T2100Z-080425T0300Z/
KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY-
324 AM MDT THU APR 24 2008

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

THE RED FLAG WARNING IS IN EFFECT FOR KIOWA...BENT...PROWERS...
AND BACA COUNTIES.

THE COMBINATION OF WESTERLY WINDS AT 15 TO 25 MPH WITH GUSTS TO
AROUND 35 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...ABOVE
AVERAGE TEMPERATURES...HAINES OF 5 TO 6...AND DRY FUELS WILL
CREATE ERRATIC FIRE BEHAVIOR AND DANGEROUS WILDFIRE CONDITIONS
ACROSS THE FAR SOUTHEAST COLORADO PLAINS THIS AFTERNOON AND
EVENING.

$$

COZ222-224>233-250130-
/O.CON.KPUB.FW.W.0014.080424T1800Z-080425T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-
324 AM MDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

THE RED FLAG WARNING IS IN EFFECT FOR THE SAN LUIS VALLEY...
SANGRE DE CRISTO MOUNTAINS BELOW 8000 FEET...WET MOUNTAINS BELOW
8000 FEET...WET MOUNTAIN VALLEY...INCLUDING FREMONT...EL PASO...
PUEBLO...HUERFANO...WESTERN LAS ANIMAS...CROWLEY...AND OTERO
COUNTIES.

THE COMBINATION OF WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS TO
AROUND 40 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...ABOVE
AVERAGE TEMPERATURES...HAINES OF 5...AND DRY FUELS WILL CREATE
ERRATIC FIRE BEHAVIOR AND DANGEROUS WILDFIRE CONDITIONS ACROSS THE
WARNED AREA THIS AFTERNOON AND EVENING. DANGEROUS FIRE WEATHER
CONDITIONS WILL EXIST. IF FIRES START...THEY WILL BE EXTREMELY
ERRATIC AND COULD BE UNMANAGEABLE.

$$

METZE
000 
WWUS85 KPUB 242140
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT THU APR 24 2008

...RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 222...AND
224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT...
EL PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA
..BENT... PROWERS...AND BACA COUNTIES... AND THE SANGRE DE CRISTO
AND WET MOUNTAINS BELOW 8000 FEET...AND THE WET MOUNTAIN
VALLEY...UNTIL 9 PM MDT TONIGHT...FOR LOW HUMIDITIES...BREEZY TO
VERY WINDY CONDITIONS...HIGH HAINES AND DRY FUELS...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING
FOR MUCH OF SOUTH CENTRAL...EAST CENTRAL...AND THE FAR SOUTHEAST
COLORADO PLAINS THROUGH EVENING. A WEATHER SYSTEM IS FORECAST TO
MOVE THROUGH COLORADO AND BRING WITH IT BREEZY TO VERY WINDY
CONDITIONS...LOW HUMIDITY VALUES... ABOVE AVERAGE
TEMPERATURES...AND AN UNSTABLE ATMOSPHERE.

COZ222-224>237-250300-
/O.CON.KPUB.FW.W.0014.000000T0000Z-080425T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
340 PM MDT THU APR 24 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

THE RED FLAG WARNING IS EFFECT FOR FIRE WEATHER ZONES 222...AND
224 THROUGH 237...INCLUDING THE SAN LUIS VALLEY...FREMONT... EL
PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...KIOWA
..BENT... PROWERS...AND BACA COUNTIES... AND THE SANGRE DE CRISTO
AND WET MOUNTAINS BELOW 8000 FEET...AND THE WET MOUNTAIN
VALLEY...UNTIL 9 PM MDT TONIGHT...FOR LOW HUMIDITIES...BREEZY TO
VERY WINDY CONDITIONS...HIGH HAINES AND DRY FUELS...

THE COMBINATION OF WESTERLY WINDS AT 15 TO 30 MPH WITH GUSTS TO
AROUND 40 MPH...HUMIDITY VALUES LESS THAN 15 PERCENT...ABOVE
AVERAGE TEMPERATURES...HAINES OF 5...AND DRY FUELS WILL CREATE
ERRATIC FIRE BEHAVIOR AND DANGEROUS WILDFIRE CONDITIONS ACROSS
THE WARNED AREA THIS EVENING. DANGEROUS FIRE WEATHER CONDITIONS WILL
EXIST. IF FIRES START...THEY WILL BE EXTREMELY ERRATIC AND COULD
BE UNMANAGEABLE.

$$
000 
WWUS85 KPUB 250237
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
837 PM MDT THU APR 24 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM TONIGHT FOR FIRE WEATHER
ZONES 222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS
VALLEY...FREMONT... EL PASO...PUEBLO...HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS...AND BACA
COUNTIES... AND THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000
FEET...AND THE WET MOUNTAIN VALLEY.

.THE RED FLAG WARNING WILL EXPIRE AT 9 PM TONIGHT FOR FIRE WEATHER
ZONES 222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS
VALLEY...FREMONT... EL PASO...PUEBLO...HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS...AND BACA
COUNTIES... AND THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000
FEET...AND THE WET MOUNTAIN VALLEY.

COZ222-224>237-250345-
/O.EXP.KPUB.FW.W.0014.000000T0000Z-080425T0300Z/
FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE-
NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-
HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-
OTERO COUNTY-EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-
PROWERS COUNTY-BACA COUNTY-
837 PM MDT THU APR 24 2008

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM TONIGHT FOR FIRE WEATHER
ZONES 222...AND 224 THROUGH 237...INCLUDING THE SAN LUIS
VALLEY...FREMONT... EL PASO...PUEBLO...HUERFANO...LAS
ANIMAS...CROWLEY...OTERO...KIOWA...BENT... PROWERS...AND BACA
COUNTIES... AND THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 8000
FEET...AND THE WET MOUNTAIN VALLEY.

A STRONG COLD FRONT WILL MOVE ACROSS THE DISTRICT THIS EVENING
BRINGING COOLER WEATHER AND HIGHER RELATIVE HUMIDITY VALUES TO THE
REGION.

$$

HODANISH

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 23, 3:01 PM MDT, 9 minutes earlier.

Area forecast discussion, Apr 23, 3:01 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT WED APR 23 2008

.SHORT TERM...
(TODAY AND TONIGHT)

SHORT TERM CONCERNS REMAIN SEVERE THUNDERSTORM POTENTIAL ACROSS THE
SE PLAINS THIS EVENING AND CRITICAL FIRE WEATHER CONDITIONS FOR
WESTERN AREAS ON THURSDAY.

DRYLINE HAS SET UP BETWEEN LAMAR AND LAS ANIMAS. WELL DEFINED LOW
LEVEL CONVERGENCE WITH SOUTHEAST WINDS AND DEWPOINTS IN THE 50S
WHILE WEST OF THE LINE DEWPOINTS IN THE 20S WITH SOUTHWEST TO SOUTH
WINDS. RUC SUGGESTING PLENTY OF CAPE AND SHEAR TO SUPPORT
SUPERCELLS. CANT RULE OUT ROTATING STORMS BUT FIGURE WIND AND HAIL
MORE LIKELY THREAT WITH LCLS UP FAIRLY HIGH. COVERAGE WILL BE THE
QUESTIONS AS STORMS FORM ALONG THE NARROW BOUNDARY THEN MOVE QUICKLY
NORTHEAST. MEANWHILE WEST OF THE DRYLINE RED FLAG CONDITIONS
EMERGING PRETTY MUCH WHERE EXPECTED. SOME WAVE CLOUDS FORMING ALONG
EASTERN MOUNTAINS THEN PUSHING NORTHEAST.

TONIGHT...EXPECT CONVECTION TO CONTINUE OVER EASTERN PLAINS ALONG
AND EAST OF DRY LINE UNTIL WE LOSE THE DAYTIME HEATING. NEVADA
SHORTWAVE WORKING INTO WESTERN COLORADO MAY BE SLOWER THAN FIRST
THOUGHT BUT STILL COULD BE A PLAYER ON STORMS TO OUR NORTHEAST.
WINDS WILL BE SLOW TO DIMINISH OVER THE WEST SO HELD ON TO RED FLAG
UNTIL 2200.

THURSDAY...ANOTHER RED FLAG DAY WITH APPROACH OF UPPER TROF AND DRY
WEDGE OUT AHEAD OF SURFACE BOUNDARY. UPPER LEVEL WINDS INCREASE AS
90+ KT JET MOVES OVER THE FORECAST AREA. WILL UPGRADE FIRE WEATHER
WATCH TO RED FLAG WARNING WITH OUT MUCH ADJUSTMENT TO AREA OR TIME.

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

UPPER TROUGH OVER THE NORTHERN ROCKIES EJECTS INTO THE PLAINS
THURSDAY NIGHT...BUT WITH MOISTURE LIMITED TO JUST NORTHERN PORTIONS
OF THE STATE...WILL KEEP POPS CONFINED TO EXTREME NRN SECTIONS OF
THE CWFA. COLD FRONT DROPS QUICKLY SOUTH THROUGH THE AREA BY FRIDAY
MORNING...WITH COOL AND DRY AIR MASS FILTERING SOUTH DURING THE DAY.
VERY LOW DEWPOINTS AND AFTERNOON HUMIDITY LOOK LIKELY FRIDAY
AFTERNOON...BUT WITH SURFACE GRADIENTS WEAKENING DURING THE
DAY...APPEARS WELL AVOID CRITICAL FIRE WEATHER CONDITIONS FOR AT
LEAST ONE DAY. LEE TROUGH DEEPENS AHEAD OF NEXT WAVE DIVING INTO THE
NORTHERN ROCKIES ON SATURDAY...WITH INCREASING WINDS MOST SECTIONS
BY AFTERNOON. SURFACE MOISTURE CONTINUES TO BE VERY SPARSE...BUT
WITH MID LEVELS MOISTENING UP...COULD SEE A FEW SHOWERS LATE
SATURDAY AFTERNOON INTO THE EVENING...ESPECIALLY IF WINDS TURN
BRIEFLY NORTHEAST BEHIND THE COLD FRONT. COOLER AND DRIER AGAIN
SUNDAY...THOUGH WINDS WILL BE LIGHT AS UPPER JET PULLS INTO THE
MIDWEST AND RIDGE BUILDS OVER THE ROCKIES. UPPER RIDGE DRIFTS ACROSS
THE AREA MON/TUES...WITH WINDS REMAINING LIGHT ENOUGH TO KEEP FIRE
WEATHER CONCERNS LIMITED BOTH DAYS. LEE TROUGH REFORMS WEDNESDAY
AHEAD OF NEXT BIG NORTHWEST U.S. UPPER TROUGH...WITH A RETURN TO
WINDY/DRY CONDITIONS AND INCREASING FIRE WEATHER HEADACHES FROM WED
AND BEYOND.

&&

.AVIATION...DRYLINE OVER FAR EASTERN PLAINS WILL PROVIDE FOCUS FOR
SEVERE THUNDERSTORMS INTO THIS EVENING WITH LOCALIZED MVFR
CONDITIONS POSSIBLE. WESTERN AREAS WILL BE VFR OVERNIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR COZ222-224>233.

RED FLAG WARNING FROM 12 PM TO 9 PM MDT THURSDAY FOR COZ222-
224>233.

&&

21/10
Hazardous weather outlook, Apr 23, 5:58 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
558 AM MDT WED APR 23 2008

COZ058>089-093>099-241400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
558 AM MDT WED APR 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE IS THE CHANCE FOR ONE OR TWO SEVERE THUNDERSTORMS ACROSS THE
FAR SOUTHEASTERN COLORADO PLAINS...GENERALLY EAST OF A LINE FROM LA
JUNTA TO KIM...LATE THIS AFTERNOON AND EVENING. THE BEST POTENTIAL
FOR SEVERE STORMS WILL BE ACROSS KIOWA...BENT...PROWERS...EASTERN
LAS ANIMAS...AND BACA COUNTIES AND INCLUDES...BUT IS NOT LIMITED
TO...EADS...LAS ANIMAS...LAMAR...AND SPRINGFIELD. THE MAIN THREAT
FROM THUNDERSTORMS WILL BE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WIND GUSTS...WITH A BRIEF TORNADO ALSO POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS THE SAN LUIS
VALLEY...THE SOUTHERN MOUNTAIN REGION...AND THE I-25 CORRIDOR THIS
AFTERNOON AND EVENING. GUSTY WINDS BETWEEN 20 AND 40 MPH ALONG WITH
HUMIDITY VALUES OF 15 PERCENT OR LOWER...DRY FUELS...MUCH ABOVE
AVERAGE TEMPERATURES...AND AN UNSTABLE ATMOSPHERE WILL CREATE
ERRATIC AND DANGEROUS FIRE BEHAVIOR FOR ANY FIRES THAT MAY START.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE BELOW 8000 FEET
ACROSS THE SAN LUIS VALLEY...FREMONT COUNTY...WET MOUNTAINS AND
VALLEY...SANGRE DE CRISTO MOUNTAINS...INTERSTATE 25 CORRIDOR...
CROWLEY COUNTY...OTERO COUNTY...AND LAS ANIMAS COUNTY THURSDAY
AFTERNOON AND EVENING. THE COMBINATION OF WIND SPEEDS OF 25 MPH OR
GREATER...HUMIDITY VALUES 15 PERCENT OR LESS...ABOVE AVERAGE
TEMPERATURES...UNSTABLE ATMOSPHERE...AND DRY FUELS COULD LEAD TO
ERRATIC AND DANGEROUS WILDFIRE CONDITIONS THURSDAY AFTERNOON AND
EVENING.

THERE IS A CHANCE FOR MINOR SNOW ACCUMULATIONS ACROSS THE SAWATCH
AND MOSQUITO MOUNTAIN RANGES...ABOVE 8000 FEET...THURSDAY
AFTERNOON AND NIGHT. THERE WILL BE ANOTHER CHANCE FOR ACCUMULATING
SNOW ACROSS THE ALL THE CENTRAL AND SOUTH CENTRAL COLORADO
MOUNTAINS...MAINLY AROUND THE MOUNTAIN PEAKS...SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND
EVENING.

MW/METZE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:45 AM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Crowley, Custer, El Paso and 7 more10 hr
Apr 23, 2:24 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers96 min
Apr 23, 4:15 PM MDTSevere Thunderstorm WarningPUBKiowa60 min
Apr 23, 4:20 PM MDTTornado WarningPUBKiowa55 min
Apr 23, 4:42 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers39 min
Apr 23, 4:47 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers42 min
Apr 23, 5:14 PM MDTSevere Thunderstorm WarningPUBKiowa61 min

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.